MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Catalog Number 4MAXC
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 4max reperfusion catheter (4maxc).During the procedure, prior to advancement into the patient, the physician began flushing the 4maxc with a continuous flush of saline and it was reported that the 4maxc was leaking at a proximal portion of the 4maxc, just past the hub.The physician then noticed that the 4maxc was broken into two pieces and connected by a wire, just past the hub.The 4maxc was therefore removed and was not used in the procedure.The procedure was completed using another 4maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 4maxc was fractured beneath the strain relief approximately 3.0 cm from the hub.Yield marks were present near the fracture site.The distal tip was shaped.Conclusions: evaluation of the returned 4maxc revealed a fracture beneath the strain relief.Yield marks were present near the fracture site, indicating the device likely kinked prior to fracture.If the device is forcefully mishandled at extreme angles during removal from its packaging hoop or otherwise mishandled during preparation for a procedure, damage such as a kink may occur.If a kinked device is further manipulated, it may worsen to a fracture.The fracture likely contributed to the reported leaking during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8589109
Report Number3005168196-2019-00896
Device Sequence Number1587448
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue Number4MAXC
Device Lot NumberF87489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005